Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Dec 23, 2020, 1:46 PM CST for 38 counties in Tennessee. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 1:46 PM CST (19:46 UTC)
- Expired
- Dec 24, 2020, 12:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2722 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WWUS74 KOHX 231946 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 146 PM CST Wed Dec 23 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-240600- /O.NEW.KOHX.WI.Y.0006.201223T1946Z-201224T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 146 PM CST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts around 40 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schaper
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:53 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 23, 11:53 AM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1153 AM CST Wed Dec 23 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Radar imagery this morning shows scattered showers have already developed across West Tennessee and will move into our western counties the rest of the morning. This showers are likely developing due to strong WAA and weak mid level instability shown on the 12Z OHX sounding. Have adjusted pops upward to account for radar trends. Temperatures are already in the upper 40s to low 50s this morning, and most areas will see highs reach the low 60s this afternoon despite increasing cloud cover. Winds will also be quite brisk with gusts up to 35 mph at times, but appears we will stay just below wind advisory criteria through the afternoon hours. Will be taking a closer look at the latest model data regarding our snow potential on Christmas Eve for the afternoon package. && .AVIATION... 18Z TAF DISCUSSION. Southerly surface winds continue to increase and will gust 25-30+ kts at times, especially after 00z Thu. Isolated -SHRA may arrive before 03z, but the bulk of RA arrives after 03z-06z. Heavier RA could reduce VIS to IFR overnight. The back edge of RA may transition to -RASN/-SN briefly, but more likely to do so at CSV around 15z. Light -SN may resume over BNA/MQY at the end of the TAF and beyond. Winds at all sites will become NW after the frontal passage after 06z-09z Thu, slowing to 10-15 kts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........Schaper
Hazardous weather outlook, Dec 23, 5:11 AM CST, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Wed Dec 23 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-241115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Wed Dec 23 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Around an inch of snow is possible on Thursday on parts of the Cumberland Plateau, with trace amounts elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:29 PM CST | Winter Weather Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 42 hr |
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.